MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1-a4: there was no patient involved.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that during priming for a pre-connected pack (pcp) for an extracorporeal membrane oxygenation (ecmo) patient, whistling from the oxygenator was heard.The oxygenator was not used after priming as it did not seem correct; the pcp was not placed on a patient.
 
Additional Manufacturer Narrative
D4; sn updated no further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Sections d3 and g1: manufacturer information corrected.Section d9: corrected.Section g4: there was no patient involved in this event.The pma # provided is associated with the device¿s most recent approval.Section g8: the initial report was incorrectly submitted with a fei-based manufacturer report (mfr) number: 3003752502-202x-xxxxx.The mfr number should have been cfn-based with the 7-digit fei being 2916596.Manufacturer¿s investigation conclusion: evaluation of the returned oxygenator was unable to confirm the reported sound.A specific cause for the reported event could not be determined through this evaluation.The cmaek oxygenator was returned to abbott, and visual inspection of the oxygenator revealed no obvious damage.The returned oxygenator was placed on a mock loop with saline using test centrimag equipment.Speed was adjusted from 2500-5500 revolutions per minute (rpm), and flow was adjusted from 0.5-5.0 liters per minute (lpm); however, no abnormal sounds were able to be discerned.The oxygenator was returned to the supplier (eurosets) for technical investigation.A functional test of the oxygenator was performed on a test circuit with bovine blood and found that the oxygenator was compliant with the reference values.Eurosets concluded that the technical investigation confirmed that the claimed device was compliant with the technical specification and for that reason they were not able to confirm the complaint by the customer.The relevant sections of the device history records for the cmaek serial # (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The centrimag pre-connected pack instructions for use (ifu) rev.B, is currently available.The ifu contains the following general warnings: -only trained personnel should use the pack.-a backup pack must be available immediately near the primary pack during support.-do not use excessive or damaging force when handling the pack.-if a pack component is dropped and damaged, replace the pack.Under the section titled ¿prime the centrimag pre-connected pack,¿ the ifu warns to monitor the circuit for leaks or other product anomalies.Replace the pack if it does not operate as expected.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20410444
Report Number3003752502-2024-00030
Device Sequence Number21093418
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(10)10118082(17)241104
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Device Lot Number10118082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer12/11/2024
04/28/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date01/02/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown